Pulmonary toxicity after intraperitoneal mitomycin C: A case report of a rare complication of HIPEC
Repository Usage Stats
© 2016 The Author(s). Background: Cytoreductive surgery combined with hyperthermic intraperitoneal chemotherapy (CRS/HIPEC) has become a common treatment approach for disseminated appendiceal neoplasms. Systemic absorption of intraperitoneal chemotherapeutics may lead to drug-induced toxicity, most commonly neutropenia. Mitomycin C has been the most commonly used chemotherapeutic in HIPEC for the past several decades. Case presentation: Here, we describe a rare pulmonary complication secondary to intraperitoneal administration of mitomycin C. Conclusions: While rare, intraperitoneal mitomycin C has the potential to cause serious pulmonary toxicity that should be considered with administration. To our knowledge, this report represents only the second case described in the literature.
Published Version (Please cite this version)10.1186/s12957-016-1047-6
Publication InfoAbel, Melissa; Kokosis, G; & Blazer, Dan German III (2017). Pulmonary toxicity after intraperitoneal mitomycin C: A case report of a rare complication of HIPEC. World Journal of Surgical Oncology, 15(1). 10.1186/s12957-016-1047-6. Retrieved from https://hdl.handle.net/10161/15384.
This is constructed from limited available data and may be imprecise. To cite this article, please review & use the official citation provided by the journal.
More InfoShow full item record